Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 5, 2021, 4:07 PM MDT for Gallatin County, Jefferson County, Montana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2021, 4:07 PM MDT (22:07 UTC)
- Expired
- Aug 5, 2021, 4:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.00 in
- Wind
- 40
Counties Gallatin County, MT, Jefferson County, MT
The radar
The Great Falls radar (KTFX), 197 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054
WWUS85 KTFX 052207
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
407 PM MDT Thu Aug 5 2021
MTZ015-052-053-055-052245-
Broadwater MT-Madison MT-Jefferson MT-Gallatin MT-
407 PM MDT Thu Aug 5 2021
...Strong thunderstorms will impact portions of south central
Broadwater, northern Madison, southern Jefferson and northern
Gallatin Counties through 445 PM MDT...
At 407 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Butte to 18 miles north of
Crescent Lake. Movement was north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bozeman, Belgrade, Three Forks, Manhattan, Whitehall, Pony, Silver
Star, Harrison, Norris, Bozeman Hot Springs, Gallatin Gateway,
Waterloo, Missouri Headwaters State Park, Cardwell, Logan, Lewis And
Clark Caverns State Park, Four Corners, Amsterdam, Elk Park and
Church Hill.
This includes the following highways...
Interstate 15 between mile markers 134 and 149.
Interstate 90 between mile markers 235 and 321.
Highway 12 between mile markers 104 and 109.
Highway 191 between mile markers 53 and 87.
Highway 287 between mile markers 58 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4570 11253 4576 11250 4575 11219 4585 11243
4591 11241 4603 11244 4605 11248 4627 11243
4570 11079 4561 11080 4559 11086 4553 11086
4552 11092 4536 11092 4535 11104 4526 11104
TIME...MOT...LOC 2207Z 202DEG 29KT 4586 11244 4534 11098
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:57 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 5, 2:57 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 257 PM MDT Thu Aug 5 2021 .SYNOPSIS... A weather disturbance will move across southern Montana tonight, resulting in scattered showers and thunderstorms over Central and Southwest MT. Afternoon temperatures will be a bit cooler than then they have been starting on Friday, with the cooling trend continuing through the weekend. There is a good chance for rain over North Central MT on Sunday, but warm and dry conditions return by the middle of next week. && .DISCUSSION... Tonight through Saturday...Several upper level disturbances will move across Southwest MT tonight through Friday. As a result, expect periods of showers and thunderstorms in this region. The main impact will be brief heavy rainfall and lightning. Afternoon temperatures will slowly cool down a bit from Friday into Saturday. Sunday and Monday...The GFS and EC show an upper level trof moving through the region, but differ in the timing and how widespread the heavier the precipitation will be. Overall, there is the potential for rainfall of greater than 0.25 inches over a good portion of North Central MT, with the isolated amounts around 1 inch possible. Depending on how early in the day the precipitation develops, temperatures could be much cooler than currently forecast on Sunday over North Central MT. Overall, the precipitation should exit the region by Monday. Tuesday through Thursday...Expect another period of very warm temperatures to develop over the region. There is the potential that afternoon temperatures could be well into the 90s once again by next Wed or Thur, depending on how fast the warmer air moves back in. Additionally, overall mostly dry conditions are expected during this period. Brusda && .AVIATION... 1150 AM MDT Thu Aug 5 2021 (05/18Z TAF period) Main concern is areas of smoke and thunderstorms today. A new band of smoke will move through the region this afternoon/evening, reducing visibility. Thunderstorms will develop over Southwest MT this afternoon, and gradually spread northward into Central MT and diminish early this evening. Mountains/passes will generally be obscured by smoke through the period. Brusda Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... The Red Flag Warning will continue into the evening, however the probability of a dry thunderstorm is getting less, as most storms are producing some rainfall. The next main concern is the winds on Sunday ahead of a strong cold front. Temperatures will be cooler and humidity higher, so no highlights planned for in our area. Additionally, the probability of rainfall exceeding 0.25 inches is greater than 50 percent over along the Highway 2 corridor from Cut Bank to Harlem. Brusda && .HYDROLOGY... There is a small probability, generally less than 10 percent, of a slow moving thunderstorm producing heavy rainfall that could cause some flooding issues over Southwest MT tonight and again on Friday. At this time the main concern area would be urban locations. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 60 88 58 86 / 20 30 0 0 CTB 59 86 56 80 / 10 20 0 0 HLN 60 86 58 89 / 80 60 10 0 BZN 55 80 51 86 / 60 80 30 0 WYS 48 68 40 73 / 70 90 50 10 DLN 52 72 48 81 / 70 90 20 0 HVR 63 90 60 87 / 20 30 20 0 LWT 58 83 56 84 / 30 50 20 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until midnight MDT tonight Central and Eastern Lewis and Clark National Forest Areas...Helena and Townsend Ranger Districts of the Helena National Forest...Lincoln Ranger District of the Helena National Forest. Red Flag Warning until midnight MDT tonight Deerlodge/Western Beaverhead National Forest...Eastern Beaverhead National Forest. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 5, 1:39 PM MDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Great Falls MT
139 PM MDT Thu Aug 5 2021
MTZ008-052015-
Beaverhead MT-
139 PM MDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of central Beaverhead
County through 215 PM MDT...
At 139 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Leadore, or 37 miles southwest of Dillon, moving
northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clark Canyon and Grant.
This includes Interstate 15 between mile markers 33 and 44 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Clark Canyon Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4477 11313 4481 11320 4482 11324 4481 11329
4483 11333 4515 11305 4487 11268 4472 11311
TIME...MOT...LOC 1939Z 227DEG 19KT 4483 11317
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 5, 2:31 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Great Falls MT
231 PM MDT Thu Aug 5 2021
MTZ008-015-055-052130-
Madison MT-Beaverhead MT-Gallatin MT-
231 PM MDT Thu Aug 5 2021
...Strong thunderstorms will impact portions of southern Madison,
central Beaverhead and central Gallatin Counties through 330 PM
MDT...
At 231 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles south of Ennis to 20 miles northwest
of Lima. Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cameron and Big Sky.
This includes the following highways...
Interstate 15 between mile markers 26 and 37 .
Highway 287 between mile markers 10 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4537 11128 4482 11151 4473 11291 4515 11270
TIME...MOT...LOC 2031Z 226DEG 12KT 4509 11161 4482 11293
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CMCSpecial weather statement, Aug 5, 2:54 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Great Falls MT
254 PM MDT Thu Aug 5 2021
MTZ008-015-055-052200-
Madison MT-Beaverhead MT-Gallatin MT-
254 PM MDT Thu Aug 5 2021
...Strong thunderstorms will impact portions of southeastern Madison,
central Beaverhead and central Gallatin Counties through 400 PM
MDT...
At 253 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 19 miles south of Alder to 6 miles north of
Sportsman Lake. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cameron and Big Sky.
This includes the following highways...
Highway 191 between mile markers 31 and 51.
Highway 287 between mile markers 19 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4493 11248 4512 11229 4528 11192 4531 11104
4508 11104 4507 11106 4511 11110 4505 11115
4501 11110 4495 11110
TIME...MOT...LOC 2053Z 239DEG 38KT 4505 11220 4510 11088
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 5, 3:45 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Great Falls MT
345 PM MDT Thu Aug 5 2021
MTZ008-052200-
Beaverhead MT-
345 PM MDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of northern Beaverhead
County through 400 PM MDT...
At 345 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Wisdom, or 32 miles southwest of Anaconda, moving
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Beaverhead
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4588 11358 4588 11353 4592 11353 4594 11351
4586 11344 4577 11340 4580 11332 4573 11342
4576 11364
TIME...MOT...LOC 2145Z 217DEG 24KT 4582 11346
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CMCSpecial weather statement, Aug 5, 3:46 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Great Falls MT
346 PM MDT Thu Aug 5 2021
MTZ008-052200-
Beaverhead MT-
346 PM MDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of northern Beaverhead
County through 400 PM MDT...
At 346 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Divide, or 24 miles south of Anaconda, moving north at
20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wise River and Dewey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4581 11300 4580 11293 4578 11291 4579 11288
4577 11281 4571 11290 4574 11309 4587 11309
TIME...MOT...LOC 2146Z 195DEG 15KT 4577 11299
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CMCSpecial weather statement, Aug 5, 4:07 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
407 PM MDT Thu Aug 5 2021
MTZ015-052-053-055-052245-
Broadwater MT-Madison MT-Jefferson MT-Gallatin MT-
407 PM MDT Thu Aug 5 2021
...Strong thunderstorms will impact portions of south central
Broadwater, northern Madison, southern Jefferson and northern
Gallatin Counties through 445 PM MDT...
At 407 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Butte to 18 miles north of
Crescent Lake. Movement was north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bozeman, Belgrade, Three Forks, Manhattan, Whitehall, Pony, Silver
Star, Harrison, Norris, Bozeman Hot Springs, Gallatin Gateway,
Waterloo, Missouri Headwaters State Park, Cardwell, Logan, Lewis And
Clark Caverns State Park, Four Corners, Amsterdam, Elk Park and
Church Hill.
This includes the following highways...
Interstate 15 between mile markers 134 and 149.
Interstate 90 between mile markers 235 and 321.
Highway 12 between mile markers 104 and 109.
Highway 191 between mile markers 53 and 87.
Highway 287 between mile markers 58 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4570 11253 4576 11250 4575 11219 4585 11243
4591 11241 4603 11244 4605 11248 4627 11243
4570 11079 4561 11080 4559 11086 4553 11086
4552 11092 4536 11092 4535 11104 4526 11104
TIME...MOT...LOC 2207Z 202DEG 29KT 4586 11244 4534 11098
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CMCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:12 PM MDT | Special Weather Statement | TFX | Toole | 48 min |
| Aug 4, 6:12 PM MDT | Special Weather Statement | TFX | Meagher | 33 min |
| Aug 4, 6:23 PM MDT | Special Weather Statement | TFX | Cascade | 52 min |
| Aug 4, 6:30 PM MDT | Special Weather Statement | TFX | Cascade | 30 min |
| Aug 4, 6:31 PM MDT | Special Weather Statement | TFX | Toole | 44 min |
| Aug 4, 6:36 PM MDT | Severe Thunderstorm Warning | TFX | Liberty, Toole | 24 min |
| Aug 4, 6:42 PM MDT | Areal Flood Advisory | TFX | Cascade | 2 hr |
| Aug 4, 6:55 PM MDT | Special Weather Statement | TFX | Cascade | 35 min |
| Aug 4, 6:55 PM MDT | Severe Thunderstorm Warning | TFX | Liberty, Toole | 35 min |
| Aug 4, 7:01 PM MDT | Special Weather Statement | TFX | Teton | 29 min |
| Aug 4, 7:02 PM MDT | Special Weather Statement | TFX | Teton | 28 min |
| Aug 4, 7:16 PM MDT | Special Weather Statement | TFX | Liberty | 44 min |
| Aug 4, 7:28 PM MDT | Special Weather Statement | TFX | Judith Basin | 32 min |
| Aug 4, 7:35 PM MDT | Special Weather Statement | TFX | Cascade | 25 min |
| Aug 4, 7:40 PM MDT | Special Weather Statement | TFX | Chouteau | 50 min |
| Aug 4, 7:44 PM MDT | Special Weather Statement | TFX | Teton | 31 min |
| Aug 4, 7:48 PM MDT | Special Weather Statement | TFX | Glacier | 42 min |
| Aug 4, 7:53 PM MDT | Special Weather Statement | TFX | Judith Basin | 37 min |
| Aug 4, 7:55 PM MDT | Special Weather Statement | TFX | Pondera | 50 min |
| Aug 4, 7:56 PM MDT | Special Weather Statement | TFX | Cascade | 34 min |
| Aug 4, 8:03 PM MDT | Special Weather Statement | TFX | Cascade | 27 min |
| Aug 4, 8:06 PM MDT | Special Weather Statement | TFX | Chouteau | 39 min |
| Aug 4, 8:07 PM MDT | Special Weather Statement | TFX | Teton | 23 min |
| Aug 4, 8:09 PM MDT | Special Weather Statement | TFX | Glacier | 51 min |
| Aug 4, 8:15 PM MDT | Special Weather Statement | TFX | Teton | 30 min |
| Aug 4, 8:23 PM MDT | Special Weather Statement | TFX | Glacier | 37 min |
| Aug 4, 8:30 PM MDT | Special Weather Statement | TFX | Liberty | 45 min |
| Aug 4, 8:36 PM MDT | Special Weather Statement | TFX | Chouteau | 24 min |
| Aug 4, 8:37 PM MDT | Special Weather Statement | TFX | Judith Basin | 23 min |
| Aug 4, 8:39 PM MDT | Special Weather Statement | TFX | Teton | 36 min |
| Aug 4, 8:47 PM MDT | Special Weather Statement | TFX | Toole | 43 min |
| Aug 4, 8:49 PM MDT | Special Weather Statement | TFX | Cascade | 26 min |
| Aug 4, 8:49 PM MDT | Special Weather Statement | TFX | Liberty | 41 min |
| Aug 4, 8:52 PM MDT | Special Weather Statement | TFX | Fergus | 38 min |
| Aug 4, 8:53 PM MDT | Special Weather Statement | TFX | Glacier | 37 min |
| Aug 4, 8:57 PM MDT | Special Weather Statement | TFX | Chouteau | 33 min |
| Aug 4, 9:40 PM MDT | Special Weather Statement | TFX | Toole | 65 min |
| Aug 5, 12:54 PM MDT | Special Weather Statement | TFX | Beaverhead | 51 min |
| Aug 5, 1:22 PM MDT | Special Weather Statement | TFX | Beaverhead | 38 min |
| Aug 5, 1:39 PM MDT | Special Weather Statement | TFX | Beaverhead | 36 min |
| Aug 5, 2:31 PM MDT | Special Weather Statement | TFX | Madison | 59 min |
| Aug 5, 2:54 PM MDT | Special Weather Statement | TFX | Madison | 66 min |
| Aug 5, 3:45 PM MDT | Special Weather Statement | TFX | Deer Lodge | 15 min |
| Aug 5, 3:46 PM MDT | Special Weather Statement | TFX | Silver Bow | 14 min |
| Aug 5, 4:09 PM MDT | Special Weather Statement | TFX | Jefferson | 51 min |
| Aug 5, 4:23 PM MDT | Special Weather Statement | TFX | Gallatin, Jefferson | 52 min |
| Aug 5, 4:54 PM MDT | Special Weather Statement | TFX | Broadwater | 36 min |
| Aug 5, 5:07 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 38 min |
| Aug 5, 5:13 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 32 min |
| Aug 5, 5:35 PM MDT | Special Weather Statement | TFX | Broadwater | 25 min |
| Aug 5, 5:37 PM MDT | Special Weather Statement | TFX | Broadwater | 23 min |
| Aug 5, 5:41 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 64 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.